Sudden aching all over... please can anyone advise me what to do?


I've been taking Erfa NDT since last July having tried Levo. Has taken this long to gradually increase to 2 and three quarter grains. I did post on the site earlier that my last blood test showed my Free T3 had gone right out of range 12.0 (3.9 - 6.8), but I am pretty sure this was so high because I had taken my CT3M early dose before having the blood test at 9a.m.

However, having said that my October blood test showed a Free T3 of 7.2 which was also high and I wasn't taking the early dose then. Latest bloods showed Free T4 at 19.0 (12.0 - 22.0) and TSH at 0.02 (0.3 - 5.5).

Anyway saw Dr S and he wasn't unduly worried since he thought the error with taking the early dose had contributed to the high Free T3 reading so to keep on with the plan and increase to 3 grains. This I did and felt overdosed - negative thoughts started up again, very hot and a bit shakey so I reduced to 2 and three quarter. All calmed down and after a couple of weeks (last Saturday) I tried again to increase to 3, but same results so I reduced to 2 and three quarter and symptoms calmed.

Have just got over a cold and putting the clocks forward has not helped with my early dose, but suddenly I ache all over. My arms and legs are like lead weights. I was out shopping yesterday afternoon and felt very breathless and very thirsty so much so that I had to stop and buy drinks three times. Having walked into the town my heart was pounding which is not usual. I felt very hot and sweaty. When I got home I was aching so much I just crashed out on the sofa. The pain in my hands was awful.

This morning I have woken early which hasn't helped, but my arms are aching so much I want to cry. My legs aren't so bad, but I am sweating again. Have always had a problem with sweating so this isn't new, but it does seem more at present. I've been able to start dancing again since being on meds, but sweat terribly when doing any exercise and yesterday just walking around I was soaking wet.

Can anyone suggest what is happening please? I was doing so well and suddenly it feels as if I am back at square one, such is the pain in my muscles and joints.

I just don't know what to do. Only a couple of days ago I was telling others on this site that NDT was working and to be patient getting to the right dose and now I've taken a nosedive.

Just don't understand what is happening.

5 Replies

  • If I feel "over" then I dont take any for a few days, and restart at a slightly lower dose.

  • Issy sorry I have posted a reply but forgot to press "reply to this" button. Thanks

  • Issy thanks for getting back. I didn't realise I could leave the NDT off completely for a while. I will try that and as you say start back on a slightly lower dose. Do you know what happens if you leave off for a few days - how that affects the T3/T4 and how it differs from just reducing the dose a bit whilst still continuing. I feel I'm on the right track with NDT and after 25yrs of being ill I have truly improved but learning how to take the stuff and how it works is something I didn't expect I'd have to do. I'm not sure I did this amount of swotting up when I trained as a teacher! Thanks


  • I felt OK with this. I didn't do blood tests - they are too blunt an instrument for such a short time. I just went on how I felt.

    I'm pretty sure normal thyroids don't pump out exactly the same amount every hour, every day, every week...

  • Thanks Issy. I left off my highest dose yesterday and things calmed down. Couldn't leave all off because I was starting to seize up, but it did help. Am starting today on a slightly lower dose.

    Thanks for your help.


You may also like...